Choice and Medication website… and another thing

And another thing about that Choice and Medication website – have a look at the section entitled “What sort of side-effects might occur if I am taking SSRIs?”… it’s made up of standard pharma rubbish. And not even up to date standard pharma rubbish:

Nausea and vomiting; restlessness or anxiety; insomnia; headache; rashes and pruritis –
and so the list goes on. Nothing to worry about – it’ll pass – see your Doctor.

Any mention of akathesia, agitation, mania, psychosis, self harm, suicidal thoughts and actions, violence, thoughts of homicide, disturbing nightmares, lack of empathy toward other people, anger, severe memory loss? Nope, I thought not.

Now read this story – from Furious Seasons:

Coroner Blames Celexa For Man’s Suicide

This short article from the UK speaks for itself:

“A postal driver who was prescribed an anti-depressant ‘wonder drug killed himself four weeks later, an inquest heard. Hampstead-born Ian Fox, 65, died in July after throwing himself in front of a train at Finchley Road Tube station. “He had been prescribed the anti-depressant Citalopram [Celexa] for just one month before taking his life and he had expressed a wish to come off it, complaining of confusion and anxiety.

“At his inquest on Thursday, Mr Fox’s wife, Maria Fox, blamed her husband’s sudden death on the drug, and a coroner ruled the ‘adverse effects’ of Citalopram had played a part.

“‘I felt Citalopram was to blame for my husband’s death,’ Mrs Fox told St Pancras Coroner’s Court.

“According to medical research, confusion and anxiety are known side effects in around one in every 100 patients, although it has more generally known for its wonder drug qualities in successful treatments.

“Mrs Fox, from Edgware, said her husband’s action was completely out of character. She described how until he began taking Citalopram he had only been suffering from mild depression, brought on by retirement from his Royal Mail job and a foot injury.

“Coroner Dr Andrew Reid said he accepted that Mr Fox had jumped in front of the train, adding: ‘I’m satisfied he did so while the balance of his mind was disturbed while suffering the adverse effects of Citalopram.'”

Confusion and anxiety are precisely the kinds of side effects of SSRIs that myself and a bunch of other people have been raising a ruckus about for years–and it just staggers me that there are so many doctors who deny that it’s even possible and who don’t warn their patients about this sort of possibility in advance. Yes, I know there are label warnings in the UK (and the US), but doctors have got to reinforce them and get their patients the hell off the drug the minute a problem crops up. It’s one way of avoiding tragedies.

I well know that some people who take SSRIs don’t experience such problems, but such incidents as the above go on far too often for anyone to legitimately claim that there are not serious problems with these drugs.

As we can see, any readers who go to the Choice and Medication website will get the distinct impression there are no serious problems with SSRIs…

The question that must be asked is why would an ‘independent’ website take this point of view?

Why indeed?

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: